Alert archive / West Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Charleston, WV

July 18, 2015Kanawha County, West Virginia

NWS Charleston, WV issued this special weather statement at Jul 18, 2015, 8:21 PM EDT for Kanawha County, West Virginia. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 8:21 PM EDT (00:21 UTC)
Expired
Jul 18, 2015, 8:30 PM EDT
In force
9 min
Issued by
NWS Charleston, WV

County Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 20 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1670 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WWUS81 KRLX 190021
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
821 PM EDT SAT JUL 18 2015
 
WVZ014-015-190030-
KANAWHA-PUTNAM-
821 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM AND
NORTHWESTERN KANAWHA COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS NEAR SISSONVILLE...OR 8
MILES NORTHEAST OF NITRO...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...
DUNBAR...SISSONVILLE...ELEANOR...POCA...COAL FORK...PINCH...
ELKVIEW...CROSS LANES...INSTITUTE...BANCROFT AND LIBERTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3857 8195 3867 8173 3856 8163 3857 8159
      3845 8143 3828 8151 3827 8169
TIME...MOT...LOC 2336Z 319DEG 5KT 3851 8172 
$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 18, 7:31 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 18, 7:31 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT SAT JUL 18 2015

.SYNOPSIS...
THE HOT AND HUMID WEEKEND CONTINUES WITH SCATTERED AFTERNOON
CONVECTION. A COLD FRONT APPROACHES LATE SUNDAY AND WILL BE IN
THE VICINITY EARLY IN THE WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
730 PM UPDATE...ISOLATED TO SCATTERED THUNDERSHOWERS DRIFTING ESE
ACROSS CWA. EXPECT THESE TO GRADUALLY DECREASE IN INTENSITY AND
COVERAGE THROUGH THE LATE EVENING AND EARLY OVERNIGHT. LOTS OF
OUTFLOW BOUNDARY INTERACTION GOING ON MAY KEEP THINGS GOING A BIT
LONGER THAN TYPICAL DIURNAL CONVECTION. WHERE IT HAS NOT STORMED
STILL HAVE MID TO UPPER 80S...BUT AFTER A TSHOWER GOES THROUGH
TEMPS ARE GENERALLY DROPPING INTO THE UPPER 70S BRIEFLY BEFORE
GRADUALLY CLIMBING BACK INTO THE LOW OT MID 80S.

PREVIOUS DISCUSSION...
THUNDERSTORMS FORMING OUT AHEAD OF A WEAK UPPER LEVEL S/W TROUGH
MAY APPROACH THE MIDDLE OHIO VALLEY TONIGHT. OTHER SCATTERED
CONVECTION WAS NOTED NEAR THE TUG FORK.  OTHERWISE CONVECTION
SHOULD REMAIN LIMITED MAINLY TO THE MOUNTAINS AS DRIER AIR PUSHES
IN FROM THE W. TONIGHT SHOULD BE RELATIVELY QUIET WITH UPPER LEVEL
RIDGING AND SAID DRY AIR IN PLACE.

SUNDAY SHOULD START MUCH LIKE TODAY WITH A REPEAT OF THE HEAT AND
HUMIDITY. HOWEVER...A STRONGER UPPER LEVEL S/W TROUGH IS LIKELY TO
GET CONVECTION FIRING YUP IN THE AFTERNOON AND MOVING INTO THE
MIDDLE OHIO VALLEY BY THE END OF THE DAY. MODEL TIMING ON THIS IS
GENERALLY SLOWER ON THIS COMPARED WITH PREVIOUS RUNS.

ELSEWHERE...SCATTERED AFTERNOON CONVECTION WILL SOMEWHAT FAVOR
THE MOUNTAINS SUNDAY ON ELEVATED HEAT SOURCE.

BLENDED IN MET AND MAV FOR TEMPERATURES AND DEW POINTS FOR NOT
MUCH CHANGE. THIS LEAVES PEAK HEAT INDICES IN THE MID TO UPPER
90S SUNDAY AFTERNOON.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
FRONTAL BOUNDARY WILL APPROACH THE AREA SUNDAY NIGHT INTO
MONDAY...EVENTUALLY STALLING OUT ACROSS THE AREA ON MONDAY...WITH
ANOTHER FRONT PUSHING THROUGH BY MID WEEK. THE AREA WILL BE STUCK
IN A WARM...HUMID AND UNSTABLE PATTERN...WITH SHOWERS AND
THUNDERSTORMS LIKELY...PARTICULARLY DURING PEAK HEATING HOURS.
WITH THE HIGH MOISTURE CONTENT OF THE AIR...EXPECT HEAVY
DOWNPOURS...AND THE POSSIBILITY FOR LOCALIZED WATER ISSUES. WILL
CONTINUE TO KEEP THIS HIGHLIGHTED IN THE HWO.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
COLD FRONT WILL PUSH EAST OF THE AREA BY WEDNESDAY MORNING. MODELS
ARE ACTUALLY STARTING TO TREND TOWARDS A DRIER...AND SOMEWHAT
COOLER SOLUTION FOR MID TO LATE WORK WEEK...WITH HIGH PRESSURE
BUILDING IN FROM THE NORTH BEHIND THE FRONT. HOWEVER...BY THE
WEEKEND...IF NOT SOONER...MOISTURE MAY TRY TO WORK ITS WAY NORTH
AGAIN...PARTICULARLY ACROSS THE HIGHER TERRAIN COUNTIES AS THE
HIGH SLIDES OFF TO THE EAST.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION SHOULD GRADUALLY DECREASE IN COVERAGE AND
INTENSITY AS WE HEAD INTO TONIGHT. A LOT OF OUTFLOW BOUNDARIES
VISIBLE ON RADAR...WHICH WILL CAUSE SOME FAIRLY UNPREDICTABLE VARIABILITY
TO WINDS INTO TONIGHT. SHOULD A TSHOWER CROSS A TAF SITE...EXPECT
BRIEF IFR VISIBILITY...AND WILL HANDLE WITH AMENDMENTS AS THE
EVENING CONTINUES.

MUCH LIKE LAST NIGHT...THINK WE SHOULD AVOID DENSE FOG MOST
PLACES. HOWEVER WITH HIGHER COVERAGE OF RAIN...MAY SEE MORE FOG
THAN LAST NIGHT.

EXPECT VFR CONDITIONS TOMORROW...WITH SCATTERED SHOWERS AND
THUNDERSTORMS BY AFTERNOON. COULD GET MVFR TO IFR IN THESE IF THEY
IMPACT A TAF SITE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS...
BRIEF MVFR TO IFR POSSIBLE IN SHOWERS/STORMS EARLY TONIGHT AND
AGAIN SUNDAY AFTERNOON. DENSITY AND TIMING OF FOG TONIGHT MAY
VARY. BRIEF MVFR CIGS MAY OCCUR AS THE CU STARTS TO FORM MIDDAY
SUNDAY.

AFTER 00Z MONDAY... IFR IN MORE WIDESPREAD SHOWERS/STORMS SUNDAY
NIGHT OR MONDAY WITH FRONT IN THE AREA.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...TRM/MZ
SHORT TERM...SL
LONG TERM...SL
AVIATION...MZ
Hazardous weather outlook, Jul 18, 3:36 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EDT SAT JUL 18 2015

VAZ003-004-WVZ033-034-191945-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS.
FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ007>011-017-019-020-191945-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. DAMAGING WIND GUSTS WILL BE THE GREATEST SEVERE
THREAT FROM THESE STORMS.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS.
FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ016-018-027>032-035>040-046-047-191945-
ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS.
FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-103-105-WVZ005-006-013>015-024>026-191945-
CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...AND
PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...AND HIGH HUMIDITY
MAY RESULT IN HEAT INDICES IN THE LOWER 100S ON SUNDAY. A HEAT
ADVISORY MAY BE NEEDED.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY
ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS.
FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-OHZ066-067-075-076-083>087-191945-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-
336 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND
EVENING. DAMAGING WIND GUSTS ARE THE GREATEST SEVERE THREAT FROM
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING. DAMAGING WIND GUSTS WILL BE THE GREATEST SEVERE
THREAT FROM THESE STORMS.

REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
SUNDAY ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY
DOWNPOURS. FLASH FLOOD HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 5:57 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT SAT JUL 18 2015

OHZ075-084-085-182300-
VINTON-ATHENS-MEIGS-
557 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT MEIGS...NORTHEASTERN VINTON AND
ATHENS COUNTIES...

AT 554 PM EDT...A STRONG THUNDERSTORM WAS NEAR NELSONVILLE...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

REPETITIVE STORMS OVER THE SAME SPOTS COULD PRODUCE SOME MINOR WATER
PROBLEMS OVER STREETS AND LOW LYING AREAS.

LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...POMEROY...ALBANY...RUTLAND...TUPPERS PLAINS...
CHESTER...CHAUNCEY...BUCHTEL...STROUD RUN STATE PARK...
HARRISONVILLE...DARWIN...DEXTER...SALEM CENTER...CARPENTER...THE
PLAINS AND DYESVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3914 8174 3900 8217 3901 8229 3939 8236
      3939 8229 3944 8228 3947 8220 3947 8217
      3949 8216
TIME...MOT...LOC 2154Z 332DEG 19KT 3939 8222

08
Special weather statement, Jul 18, 6:15 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT SAT JUL 18 2015

WVZ006-013-026-182315-
CABELL-BOONE-LINCOLN-
615 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...NORTHWESTERN BOONE AND
SOUTHEASTERN CABELL COUNTIES...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAMLIN...MOVING SOUTH
AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAMLIN...GILL...JULIAN...SPURLOCKVILLE...HARTS...RANGER...CULLODEN...
ALUM CREEK...WEST HAMLIN...SOD...PALERMO...GRIFFITHSVILLE...
BRANCHLAND...MUD...SALT ROCK...MYRA...YAWKEY...WOODVILLE...SWEETLAND
AND ALKOL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3836 8228 3841 8206 3840 8205 3829 8205
      3827 8199 3831 8194 3822 8183 3819 8182
      3818 8180 3820 8182 3820 8181 3814 8173
      3796 8224 3800 8224 3802 8220 3805 8219
      3810 8225
TIME...MOT...LOC 2215Z 342DEG 6KT 3832 8215

08
Local storm report, Jul 18, 6:29 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             WEST HAMLIN             38.28N  82.20W
07/18/2015  E0.25 INCH       LINCOLN            WV   PUBLIC

&&

EVENT NUMBER RLX1501773

JSH
Special weather statement, Jul 18, 6:52 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT SAT JUL 18 2015

WVZ014-182345-
PUTNAM-
652 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PUTNAM COUNTY...

AT 651 PM EDT...A STRONG THUNDERSTORM WAS NEAR TORNADO...OR 8 MILES
SOUTHWEST OF NITRO. THE STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN PUTNAM
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3842 8197 3839 8190 3833 8192 3827 8199
      3829 8205 3834 8204 3840 8205
TIME...MOT...LOC 2251Z 329DEG 3KT 3835 8196

08
Special weather statement, Jul 18, 7:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
737 PM EDT SAT JUL 18 2015

WVZ014-015-190030-
KANAWHA-PUTNAM-
737 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM AND
NORTHWESTERN KANAWHA COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS NEAR SISSONVILLE...OR 8
MILES NORTHEAST OF NITRO...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...
DUNBAR...SISSONVILLE...ELEANOR...POCA...COAL FORK...PINCH...
ELKVIEW...CROSS LANES...INSTITUTE...BANCROFT AND LIBERTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3857 8195 3867 8173 3856 8163 3857 8159
      3845 8143 3828 8151 3827 8169
TIME...MOT...LOC 2336Z 319DEG 5KT 3851 8172

08
Special weather statement, Jul 18, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
821 PM EDT SAT JUL 18 2015

WVZ014-015-190030-
KANAWHA-PUTNAM-
821 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUTNAM AND
NORTHWESTERN KANAWHA COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS NEAR SISSONVILLE...OR 8
MILES NORTHEAST OF NITRO...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...WINFIELD...JEFFERSON...SOUTH CHARLESTON...
DUNBAR...SISSONVILLE...ELEANOR...POCA...COAL FORK...PINCH...
ELKVIEW...CROSS LANES...INSTITUTE...BANCROFT AND LIBERTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3857 8195 3867 8173 3856 8163 3857 8159
      3845 8143 3828 8151 3827 8169
TIME...MOT...LOC 2336Z 319DEG 5KT 3851 8172

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:31 PM EDTFlash Flood WarningRLXKanawha, Putnam3 hr
Jul 19, 3:08 PM EDTFlash Flood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 20 more8 hr
Jul 19, 5:31 PM EDTSpecial Weather StatementRLXJackson, Wirt, Wood59 min
Jul 19, 6:45 PM EDTSpecial Weather StatementRLXBraxton30 min
Jul 19, 7:17 PM EDTSpecial Weather StatementRLXBraxton58 min
Jul 18, 9:41 PM EDTSpecial Weather StatementRLXJackson64 min
Jul 19, 3:57 PM EDTSpecial Weather StatementRLXHocking, Jackson, Perry, Vinton33 min
Jul 19, 4:24 PM EDTSpecial Weather StatementRLXAthens, Gallia, Lawrence, Perry36 min
Jul 19, 4:58 PM EDTSpecial Weather StatementRLXAthens, Meigs, Morgan32 min
Jul 18, 11:37 PM EDTSpecial Weather StatementRLXCarter68 min
Jul 18, 11:43 PM EDTSpecial Weather StatementRLXLawrence62 min
Jul 19, 12:34 AM EDTFlash Flood Warning EmergencyRLXCarter, Lawrence4 hr
Jul 19, 4:49 AM EDTAreal Flood WarningRLXLawrence9 hr
Jul 19, 5:38 PM EDTSpecial Weather StatementRLXLawrence52 min

Nearby

Special Weather Statements in West Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.